Volume 20, issue 2 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Trisections, intersection forms and the Torelli group

Peter Lambert-Cole

Algebraic & Geometric Topology 20 (2020) 1015–1040
Bibliography
1 J S Birman, R Craggs, The μ–invariant of 3–manifolds and certain structural properties of the group of homeomorphisms of a closed, oriented 2–manifold, Trans. Amer. Math. Soc. 237 (1978) 283 MR482765
2 S K Donaldson, An application of gauge theory to four-dimensional topology, J. Differential Geom. 18 (1983) 279 MR710056
3 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
4 P Feller, M Klug, T Schirmer, D Zemke, Calculating the homology and intersection form of a 4–manifold from a trisection diagram, Proc. Natl. Acad. Sci. USA 115 (2018) 10869 MR3871789
5 M Freedman, R Kirby, A geometric proof of Rochlin’s theorem, from: "Algebraic and geometric topology, II" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 85 MR520525
6 D Gay, R Kirby, Trisecting 4–manifolds, Geom. Topol. 20 (2016) 3097 MR3590351
7 D Johnson, Quadratic forms and the Birman–Craggs homomorphisms, Trans. Amer. Math. Soc. 261 (1980) 235 MR576873
8 D Johnson, The structure of the Torelli group, II : A characterization of the group generated by twists on bounding curves, Topology 24 (1985) 113 MR793178
9 D Johnson, The structure of the Torelli group, III : The abelianization of 𝒯 , Topology 24 (1985) 127 MR793179
10 M A Kervaire, J W Milnor, On 2–spheres in 4–manifolds, Proc. Nat. Acad. Sci. U.S.A. 47 (1961) 1651 MR133134
11 R C Kirby, The topology of 4–manifolds, 1374, Springer (1989) MR1001966
12 R Kirby, P Melvin, The 3–manifold invariants of Witten and Reshetikhin–Turaev for sl(2, ), Invent. Math. 105 (1991) 473 MR1117149
13 R C Kirby, M G Scharlemann, Eight faces of the Poincaré homology 3–sphere, from: "Geometric topology" (editor J C Cantrell), Academic, New York (1979) 113 MR537730
14 F Laudenbach, V Poénaru, A note on 4–dimensional handlebodies, Bull. Soc. Math. France 100 (1972) 337 MR317343
15 H B Lawson Jr., M L Michelsohn, Spin geometry, 38, Princeton Univ. Press (1989) MR1031992
16 S Morita, Casson’s invariant for homology 3–spheres and characteristic classes of surface bundles, I, Topology 28 (1989) 305 MR1014464
17 S Morita, On the structure of the Torelli group and the Casson invariant, Topology 30 (1991) 603 MR1133875
18 V A Rohlin, New results in the theory of four-dimensional manifolds, Doklady Akad. Nauk SSSR 84 (1952) 221 MR0052101
19 N Saveliev, Invariants for homology 3–spheres, 140, Springer (2002) MR1941324
20 F Waldhausen, Heegaard–Zerlegungen der 3–Sphäre, Topology 7 (1968) 195 MR227992